MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN TIBIAL DRILL GUIDE SIZE 7; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. LGN TIBIAL DRILL GUIDE SIZE 7; PLATE, FIXATION, BONE
Model Number 71434340
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, upon inspection in sterile processing of instruments, it was found that the sizer had separated from handle.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
Results of investigation: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the sizer is broken off.This device also has excessive wear/usage.The device was manufactured in 2009.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN TIBIAL DRILL GUIDE SIZE 7
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11376803
Report Number1020279-2021-01569
Device Sequence Number3847681
Product Code HRS
UDI-Device Identifier03596010549907
UDI-Public03596010549907
Combination Product (Y/N)N
Initial Reporter StateTN
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434340
Device Catalogue Number71434340
Device Lot Number09EM02960
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1